MAUDE Adverse Event Report: MEDTECH SAS OPTICAL DISTANCE SENSOR; MULTI-PURPOSE STEREOTACTIC SURGERY SYSTEM

MEDTECH SAS OPTICAL DISTANCE SENSOR; MULTI-PURPOSE STEREOTACTIC SURGERY SYSTEM
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been evaluated yet for investigation purpose.Once the evaluation is performed, a follow-up medwatch report will be submitted.
 
Event or Problem Description
It was reported that while performing preventative maintenance on the rosa robot, the optical distance sensor failed the rosa brain accuracy test and contactless registration applicative test.Contactless registration was then performed on the phantom test head.Registration was completed with no errors.However, the applicative test failed as the robotic arm was inaccurate for 5 out of the 9 trajectories and missed the intended target.The robot correctly passed both the accuracy test and the applicative test using marker registration with the pointer probe.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Corrected: investigation found to be incorrect measurement.Therefore, this is no longer a reportable event.The reported optical distance sensor (ods) accuracy and applicative tests were confirmed to have failed during the preventive maintenance (pm) approximately 5 months ago.Despite having issues with the ods tests, the field service engineer (fse) was able to confirm the functionality of the rosa system as the robot correctly passed both the accuracy and applicative tests using marker registration with the pointer probe.The system still met all functional requirements when it was released back to the customer.The associated system log files were provided and reviewed by a subject matter expert.The logs confirm that all five ods accuracy test attempts were rejected as the verification values were above the system¿s distance threshold.Among these failed attempts, multiple distance sensor disconnection errors were observed.Although it is possible that these disconnection errors contributed to the accuracy issues, it cannot be definitively confirmed.There were no software anomalies identified which would have caused or contributed to the reported event.As the pointer probe tests passed during pm, the reported ods inaccuracy is most likely not coming from the robot itself but rather a hardware related malfunction with the ods.Device history records were reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OPTICAL DISTANCE SENSOR
Common Device Name
MULTI-PURPOSE STEREOTACTIC SURGERY SYSTEM
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR  34130
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key16417899
Report Number3009185973-2023-00002
Device Sequence Number5362601
Product Code HAW
UDI-Device Identifier03760244032195
UDI-Public(01)03760244032195
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00316
Device Lot NumberN/A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown